Announcement

Collapse
No announcement yet.

Suboxone taper and getting back to normal

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Suboxone taper and getting back to normal

    I have been taking suboxone off and on for about two years, but I have never taken over 6 mils in one day. Most of the time its 2 to 4 mils. I am tapering off of it now. what I would like to ask is do you ever get to a point where you are not thinking about it one way or another? I just want to get back to living life without thinking about it. Because of a major back surgery back in the day is how I got into taking one thing or another, but I am so tired of it now.

  • #2
    Hey Willy,

    Welcome to the forum. How much sub are you currently taking? You gave a range of 2-4-6 mg. First thing you need to do is get stable at a dose and continue to take that dose for at least 4 days and then you can begin the taper process. Part of the reason you may be thinking about it so much is because youve been all over the place with your doses. How many times a day are you currently taking it? Subs are designed to only be taken once a day. Some people do split their doses in half but it should never be taken more than twice a day.

    Once you get to a stable dose, we can begin the taper process with you. Most people here have successfully tapered by reducing the dose every 4 or so days by 25%. Most important thing is to be sure you are stable at a dose before reducing it.

    Subs are a great tool to get free of opiates, but have to be taken in a consistant manner, taking 2 one day, 4 the next etc...... is not going to help you. So let me know what dose you are at and we can help you to get down from there.

    Best of luck to you.
    Whats!

    Comment


    • #3
      Welcome here Willy .

      Whats has given you some great advice and I just wanted to drop in and say congrats on your decision to get off this merry go round . I can't agree more with everything whats said as I was in the same boat upon arriving here with dosage , etc . Same dose at same times = stability and more level days .

      Best wishes !

      Ken

      Comment


      • #4
        thanks for the quick reply. anyway I started on 4 mils yesterday and had 4 again today but tonight I am having some anxiety but its not to bad. actually I never have taken them once a day, I have always split them up during the day.

        Comment


        • #5
          Ken & Whats both successully tapered off subs using the taper plan. I'm currently tapering and am down to 1 mg. The plan works if you follow it.

          How do you feel physically on 4 mg? Do you experience any WD symptoms? I wouldn't think so since 4 mg is a pretty hefty dose. Start splitting your 4 mg into only two doses: 2 mg in the morning and 2 mg at least 8 hours later. Once stable for at least 4 days, reduce by 25% and go to 3 mg.

          For anxiety, try a GABA supplement, valerian root, or Serene Theanine.

          Kat

          Comment


          • #6
            Willy welcome to the forums my name is Alex and I used subs for 4 months and have now been sub free for almost 13 months. Whats gave you great advise already and theres not much I can add to what she already posted to you. I myself only dosed once a day during my entire taper but a lot of people split there doses into 2 times a day which is fine at this point. I noticed that you posted earlier about Roberts taper plan so I see you already familiar with it. Like Whats mentioned make sure you are stable before you drop your dose. The 4 day drop is not written in stone so if after 4 days if you feel you need to stay at that dose a little longer that is fine. Dropping to soon can end up backfiring on you and completely mess up the taper. Keep posting on here and other members can offer you advise or suggestions that may of be of help to you. My very best wishes to you and I will talk to you later.

            Alex

            Comment


            • #7
              Hey Willy,

              Ok, so 4mg now. Thats good we have a starting point Stay at the 4mg until you feel completely stable. By taking them throughout the day, do you mean all throughout the day? Just make sure you are not taking your doses more than 2 times a day. Like Kat said, split the dose in half and take it at or as close to the same time every day.

              Ive been sub free since May 29th!! You can do this..... Just need to stay commited and follow the plan.

              Comment


              • #8
                Thanks everyone for the support. I took 2 mils this morning and am going to take 2 this afternoon. I got a little anxiety last night but it comes and goes

                Comment


                • #9
                  Ok, that's good. Remember: taking your split doses at the same time every day is very important. It allows for a consistent amount of sub in your body at all times.

                  Have you given thought to how you'll stay clean? A recovery group like NA? An addiction counselor? Most of us find that type of personal support crucial to our recovery. It's hard to do this alone. I thought I could go at it alone for many years, now I realize I cannot. There's nothing like face to face support. Please consider it

                  Stay strong and keep us posted.
                  Kat

                  Comment


                  • #10
                    I have actually done this before with a different Medicine, I tapered myself off of Methadone about 10 years ago. Then I went back to taking Lorcet and when the Lorcet would not work anymore I started taking sub. The taper seems to be doing pretty well so far, but I think a lot of it is mental right now because thats all I think about is getting off of this stuff. My situation is a little different than a lot of the people I see on the Forum. I am retired and working part time so I really don't have to fight the 40 hr week while doing this. So I can come home during the day if feeling to bad and lie down.
                    Last edited by Anonymous; 01-15-2014, 10:06 AM.

                    Comment


                    • #11
                      Hey Willy,

                      If you were able to taper off methadone successfully, then you already have a head start in the game. Lean on that experience to help get you through this. Im glad that you seem to be feeling ok. You are right sooooooooooo much of this is mental. Our heads like playing games with us. If you can just fight through those head games, and stay positive, you will be just fine.

                      Hang in there!!!

                      Comment


                      • #12
                        Willie like whats said you have a head start since you tapered off of methadone previously. From what I have read here from people who have used meth and subs both to get clean a sub taper is much easier than a meth taper. Also whats said about our heads playing games with us I have to agree with her there also. You mentioned about wanting to get off of subs and that is very common among addicts. When I was tapering I would think about getting off quicker then I was but I knew from my past history of failures I needed to do what was suggested about the taper plan here. I actually took my drops a little longer then I might have needed to but I was scared of relapsing if I had any discomfort when I jumped. Try to be patient while you are tapering off and look at the rewards you will receive when you are able to jump. Do it right and you will never have to do it again. Best wishes to you with your taper and I will talk to you later.

                        Alex

                        Comment


                        • #13
                          I would like to try either the GABA or the L-Theanine for the times when I really get anxiety. Does anyone have any suggestions on which is the best. I have read Articles on both but cant really make up my mind.

                          Comment


                          • #14
                            Hi willy,you have been unbelievably lucky to find the people who are responding to you,I searched all over these boards looking for help and all these people came to the rescue.we all come the same place,we enjoyed drugs.stop second and third guessing yourself and listen to to what they have to say.they will map out a plan for you and stay with you to the end.everyone is all over the place at the beginning follow there plan and you will be ok.I love those people.good luck

                            Comment


                            • #15
                              I've heard from multiple sources that it takes the brain quite a while to replenish its dopamine levels...which I guess is what causes you to be a bit "down" whether or not you are still physically addicted or not. It just takes time, but eventually you will be able to stop thinking about it, I think.
                              I can't wait to feel EVERYTHING again!

                              Comment

                              Working...
                              X